Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking symbal and flunil. When can I discontinue the medicine?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Wed, 11 Dec 2013 in Mental Health
Question: Hi. I have been on antidepressants for the last 5 years and i want to come off it now. I take Symbal 20 and Flunil. I want to wean. Can you suggest a time frame on which i can stop this and any alternative support?
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Talk to your doctor before stopping medications! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about your battle with depression for the past 5years. If i may ask,, are there any reasons why you want to stop these medications or is it simply because you think you have been on the for too long? I always suggest that my clients talk to their prescribing doctors before stopping their medications. This is he safest way to do it. Your doctor would establish the reasons for this and make sure it is done correctly. Also, he would monitor to make sure no withdrawal symptoms set in or there is need to get you back on the medications if the symptoms recur. If the motivation for stopping are side effects, then alternatives may also be proposed. Please talk to him/her before you consider the plan below. Stopping these drug s must be a gradual process and more so because you have been on them for long. This will help reduce the chances of having withdrawal symptoms. Some of them include dizziness, headache, nausea, diarrhea, paresthesia, irritability, vomiting, insomnia, anxiety, hyperhidrosis, fatigue etc. If you should have any of these during this period please talk to your doctor. This is one of the reasons why talking to your doctor before stopping is very advisable. Start by reducing the dose to 10mg daily for a week. then progress to 10mg every 2days for the next 2weeks. Then finally stop with 5mg daily for two weeks. Monitoring is key here as any withdrawal symptoms would warrant dosage and or frequency adjustments. The cause of this depression should guide you as to what to do. Generally speaking, trying to stay busy with friends, getting involved in activities that you like, social groups, etc would be a great way to boost up your energy levels. Also always talk to loved ones when chanced. If you ever feel like hurting yourself, please call the doctor. Avoiding being lonely would be of great help to you also. I hope this answers your query fully and provides enough information for you to act on. I wish you well and thank you so much for using our services. Feel free to ask for more information if need be. Dr. Ditah, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 4 minutes later
Dr Ditah Many thanks for your complete answer. I want to stop because i dont believe i need them anymore.
doctor
Answered by Dr. Chobufo Ditah 8 minutes later
Brief Answer: Thank you so much, too! Detailed Answer: Hi, Am humbled to know I have been of help to you today. Your satisfaction is our singular goal. I wish you the very best of health. If you have no more follow up related query at this time, may I suggest that you kindly consider closing the discussion, rating the response and writing a short review to help us better serve you next time? Thanks for using our services and do not hesitate to direct future queries to me. Dr. Ditah, MD.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Treatment/Therapy

Recent questions on  Drug rehabilitation

doctor1 MD

If possible, I would prefer to receive my answer from a pain management physician if one is available. I have been treated by a Board-certified physician in Naples, Florida, for over 13 years. I have remained stable and have worked as an infusion RN while maintained on 40 mg Methadone daily for cervical radiculopathy and radiculitis, ( traumatic injury in 1993 with fusions and nerve damage) neuro pain in the area of my left greater trochanter/femur ( sustained a fall taking my garbage out and shattered the trochanter and fractured thefemur and now have a titanium rod, dynamic screw...bolts and plates. The rod extends into the left knee, but I now need knee replacements from Erosive Osteoarthritis and the docs are scratching their heads on what to do with the knee) and pain in both feet, ankles, and toes. Both knees are bone on bone, but the osteoporosis is a roadblock as the docs are concerned with the healing process. Bottom line, if there is a joint, I hurt there. I cannot take Neurontin as I suffered a pseudo-DIC syndrome and bled from every orifice until they got it stopped. I take Celebrex, but will eventually have the same issues I have had with all the other anti-inflammatories...GI distress. I have been through numerous medication protocols and finally found that the Methadone and Celebrex gave me enough relief that I could function and not be a slug with pain. I have minimal family and want to remain independent. I am doing my best at the age of 62 to function without being a burden to society. The problem is I recently moved to be nearer my daughter, who has my granddaughter and so I wanted to be closer to them, My pain management physician, who is Board certified, wrote a letter for me to bring to the new doc (he referred me to the only one he knew in Atlanta but she has retired) along with some of my records. He gave me three RX scripts with post-dated not to fill dates so that I would have my medication while securing a pain doctor. The problem is that I have been trying for almost 3 months to see someone and it is impossible. I cannot see a Rheumatologist at Emory until July, and I cannot see a pain management doctor because I do not have a referral. I cannot get a referral because I cannot get a doctor early enough. My insurance does not require it, but Emory does. This is frightening. I do not know what to do. I am terrified as I know what the pain is like and my docs told me that I could not just stop the Methadone after being on it since 1996. I was told by one PCP to just stop taking it! And I was told my an internal medicine doctor that he would not see me because he did not support treating anyone with Methadone unless he or she was an addict, and even then, he could not treat with Methadone. He wouldnt take me as a patient! It is scary. I have never encountered this kind of treatment. I am staying with friends and if I cannot move....I just do not want to do that to anyone. No one should have to deal with my pain. I do not know where to turn. I do not want to have to drive 10 hours to Naples just to get my prescriptions. I want to go back to work but know it will be impossible without my medication. My hands are so very painful as well. It is so depressing and I dont know what to do or how to get help. I was told by the registration desk at Emory that the pain doctors do not prescribe opoids for non-cancer pain. Please...where do I go as I will be out of my medication in less than a week. I have been trying to get in with someone for almost 3 months.

doctor1 MD

My partner and I have been together about 5 times, and he has orgasmed only on 2 of those occasions. Both times there was no semen. On 2 other occasions, while close to climaxing, he went soft. He states this has been normal for him. He had a history of drug and alcohol abuse, but has been clean/ sober for 3 years. do you have any suggestions.

doctor1 MD

Hello Doctor Grief; my name is Richard Hartsfield, from Alabama. I am a 61 year old veteran and I have been suffering chronic pain (90% arthritic), amongst other things. My doctors at the V.A. in Birmingham, Alabama have been looking after my needs until 16 to 20 months ago. I was told by my doctor at the V.A. that he was being mandated by his SUPERIORES that he was to start the process of taking myself along with all other Veterans that eventually practically all Vets would not be getting any narcotic pain relievers I was fortunate to have an old high school buddy who is a physician refer me to another physician who would see to my needs. I take anywhere from 150 to 170m.g. s of methadone for a long time and am afraid that ,(well I,m afraid that for some unforseeable reason, that I won t be able to get the meds I need. I am a caretaker for my 86 year old mother and it is a gut wrenching thing to watch her slowly die a little each day. To make a long storey short, I am looking ahead and will eventually need my pain meds (legally) each month without the stress of worrying if I will be able to get my meds. Respectfully, Richard Hartsfield

doctor1 MD

my mom has been on methadone for 17 years as high as 200mg/day. for past 5 years she s been on 40mg/day. she is having a hysterectomy fri and her surgeon wrote a letter to her pcp to recommend iv and po meds post-op what will help the best to relieve the pain .......what meds????

doctor1 MD

If I am addicted to opiates, will tramadol keep me from going into withdrawal and being "dope sick?"

doctor1 MD

I have joint pain and use hydocodone - 10 milliigrams each day only and tramadol , only because it was prescribed in 1985 and probably withdrawal may be severe, Celebrex helps a great deal but I may have kidney problems as a result. my non-regular...

doctor1 MD

I had three beers from 8-10 and at about 11:15 I completely forgot I had been drinking and took 5mg of ambien becuase i have been having major stress and anxiety . Should I go to the hospital?